| Catalog Number |
257613100 |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Naturally Worn (2988)
| Health Effect - Clinical Code |
Not Applicable (3189)
| Date of Event |
01/23/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/explanted.Examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Territory (b)(4) reported that the top splines on the 18x13 srom mach-1 stem trial stripped off, preventing the trial neck to engage with the trial stem.Examination of the returned instrument confirmed the complaint; top threads are stripped.Visual analysis also shows that the anodized coating is scratched and nicked.The complaint sample consisted of (1) s-rom dist stem trial 13 std, date code mt0908.The date code indicates the instrument was manufactured in september of 2008 and is over 10 years old.Based on the age and condition of the instrument, the root cause will be attributed to a combination of misuse and heavy usage/wear out.Based on the investigation, the need for corrective action is not indicated.Complaints will be monitored under post market surveillance sep (b)(4).
Event or Problem Description
It was reported that the top splines on the 18x13 srom mach-1 stem trial stripped off, preventing the trial neck to engage with the trial stem.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.